... worse. My Dr. said this is not a side effect of cymbalta and just stop taking it with no other suggestions. I have been on Lexapro for 2 years and then switched to Cymbalta four weeks ago. I am afraid to stop from all of the stories I have read on this site
I was prescribed Cymbalta once a few years ago. After I took the very first dose I got sicker than I have ever been in my life.Extreme nausea and vomiting. Although o am not a Dr, I am a nurse and from my experience with patients, medications can affect people very differently. Along with starting a new med he had you stop another that you have been on for a few years? And now he is wanting you to stop the Cymbalta and not resume the Lexapro? If that's the case, I can't believe he isn't titrating you off the anti depressants. Especially the Lexapro. I have never had a patient just abruptly stop taking it. I would definitely call your Dr and ask him if he wants you to just up and completely discontinue both of them. Maybe refresh his memory that you were on the Lexapro for 2 years. Every now and then things can slip by our drs especially when they have a large patient load. Good luck.
The following side effects are considered severe and you must contact your DR. asap:
Very stiff (rigid) muscles
Musculoskeletal side effects including musculoskeletal pain (5%), muscle cramps ( 4% to 5%), muscle spasms (4%), and myalgia (1% to 4%) have been reported.
Read more at: https://www.drugs.com/sfx/cymbalta-side-effects.html
How long have you been on the Cymbalta? If you have been on it a month or less, then you should have no problem stopping the med. But if you are on a high dose, or have been on it for awhile, then you need to taper off, slowly. It can be done, I did, and I was on it for YEARS. It was not difficult, but I did have some side effects, I just weaned off VERY slowly, which is my suggestion for getting off of ANY medication.
Best wishes to you, and I hope that you feel better soon!
Cymbalta landed me in the ER within 5 days. I went from walking 8 miles a day following a redo of my first disastrous spinal surgery to being diagnosed with fibromyalgia. After my walks, I couldn't walk if that makes sense. I had pain so severe that I had to crawl to the bathroom in the middle of the night. Everything hurt, worst pain in the world, but at that point in time I was OCD about exercise and would walk again in the morning followed by the debilitating pain at night. My neuro surgeon got me into the best pain doc and within 20 mins he diagnosed me with fibro. I was started on cymbalta. Within the first few days, I could no longer take walks I would fatigue so quickly. Then I couldn't get out of bed, became severely constipated, depressed, muscle spasms and literally wanted to crawl out of my skin. I had creepy crawlies so bad. I couldn't form my thoughts into sentences and had trouble "word finding". It was horrible. I thought i was going crazy.
My mother in law took me to the ER and they actually added it to my allergy list. Because it had been a short time, I quit taking immediately but spent a good 12 hrs in the ER. My blood sugar was 200 and I'm not diabetic, another bizarre side effect. It was the worst reaction to any drug I've experienced except Nucynta. That was awful too. We tried lyrica wich caused muscle constrictions and blurred vision and lastly suvella. Again, had a horrible reaction. Cymbalta is a SNRI (Serotonin and noradrenaline re-uptake inhibitor) and its not recommend to take with a SSRI as it already has the serotonin re-uptake inhibition so side effects will significantly worsen. Lexapro is an SSRI but they claim have no "great side effects" and claims its ok with cymbalta. I am intolerant to SNRI's. so all the "fibro" drugs were out for me. If you feel bad I would wean off it. It was the worst drug for me. Best of luck!!!
I was prescribed Cymbalta for fibromyalgia. Took the medication for 5 nights at bedtime. It seemed to help with the pain in the first five days. On the evening of the fifth day, however, couldn't sleep. Terrible nightmares and no sleep. The next morning felt like a truck ran me over. Was only up for an hour and started having rapid heartbeat, sweating. Had to go to the E.R. Stopped taking medication. Have not had issue since. Dr. prescribed Lyrica at that point. So far, so good.
I have been on Cymbalta for 4 years. 4 years ago I started taking Cymbalta the problem I had was short term memory. I went off it for 6 months and went back on it. I had no problem getting off it. It helped with my back pain short term memory was worth loosing to be out of pain. Than 2 years my Doctor up the dose from 60mg to 90mg a day and with in the a few days I saw sights that described seratonion syndrome. I immediately went back to 60mgs and have stayed there until now. My knees swelled down to my ankles. I have alarming low blood pressure, short term memory, severe depression, ADHD can not finish what I started, jerking motion when trying to relax, weight gain, increase in pain with no reason,Insomnia which no amount of sleeping medication can cure, those are the major complications.
I started taking Phentermine and Busproine in the last 6 weeks to help with the symptoms and after being on them i felt i was getting worse. So I dropped the Phentermine and dropped Busprione in half. Seeing nothing getting better my Doctor suggested to go to half a dose of 30mg Cymbalta this is the best day I have had in months. Still have the memory problem but it is my first day at 30mg. I look forward to tomorrow that is a first in a long time. I feel calm. I am on 17 meds including vitamins. Dropping everything that is not necessary. I will continue tampering of cymbals. Will write more at the end of 8 days.
I am so glad I found this site. I have been on cymbalta a few months and I am in constant pain in my knees. I use to do cross fit. No way could I do that now. Horrible carpel tunnel all of a sudden bloated and gained weight. Doctor said she has never heard of that being a side effect. Since it is given for fibromyalgia. She is tapering me off of it. Bit made me feel like I was crazy.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Nov 2013 • 6 answers
Posted 22 Oct 2014 • 4 answers
Posted 25 Jun 2016 • 0 answers
Posted 16 Dec 2016 • 1 answer
Posted 9 Feb 2017 • 0 answers